Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 56, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 6, 2010, 3:35 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 6, 2010, 4:05 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 11:08 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS51 KBOX 061935
SVRBOX
CTC013-015-062015-
/O.NEW.KBOX.SV.W.0056.100606T1935Z-100606T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
NORTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF PUTNAM...
* UNTIL 415 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VERNON...AND WAS MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...TOLLAND...COVENTRY...
WILLINGTON...ASHFORD...UNION...EASTFORD...POMFRET AND WOODSTOCK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
&&
LAT...LON 4202 7196 4187 7182 4174 7246 4177 7248
4180 7247 4181 7249 4189 7252 4193 7252
TIME...MOT...LOC 1935Z 245DEG 50KT 4186 7239
$$
FRANK2 follow-up statements
142
WWUS51 KBOX 061955
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT SUN JUN 6 2010
CTC013-015-062015-
/O.CON.KBOX.SV.W.0056.000000T0000Z-100606T2015Z/
TOLLAND CT-WINDHAM CT-
355 PM EDT SUN JUN 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN WINDHAM AND CENTRAL TOLLAND COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EASTFORD...OR 10 MILES
NORTHEAST OF MANSFIELD...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POMFRET...WOODSTOCK AND PUTNAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
&&
LAT...LON 4179 7231 4182 7232 4182 7237 4185 7235
4187 7236 4193 7237 4202 7196 4187 7182
TIME...MOT...LOC 1955Z 245DEG 50KT 4198 7205
$$
FRANK663
WWUS51 KBOX 062005
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT SUN JUN 6 2010
CTC013-015-062014-
/O.CAN.KBOX.SV.W.0056.000000T0000Z-100606T2015Z/
TOLLAND CT-WINDHAM CT-
405 PM EDT SUN JUN 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINDHAM AND CENTRAL
TOLLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
LAT...LON 4179 7231 4182 7232 4182 7237 4185 7235
4187 7236 4193 7237 4202 7196 4187 7182
TIME...MOT...LOC 2004Z 245DEG 50KT 4203 7190
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:25 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 6, 3:25 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT SUN JUN 6 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHERN NEW ENGLAND LATE THIS
AFTERNOON AND THIS EVENING FOLLOWED BY DRIER AND MORE SEASONABLE
CONDITIONS MONDAY AND TUESDAY. A COASTAL STORM MAY BRING A PERIOD
OF RAIN AND GUSTY WINDS TO THE REGION WEDNESDAY NIGHT INTO THURSDAY
IF IT TRACKS CLOSE ENOUGH TO THE COAST. DRY WEATHER WILL FOLLOW FOR
THE END OF THE WEEK THROUGH THE WEEKEND WITH A SIGNIFICANT WARMING
TREND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
PREFRONTAL LINES OF CONVECTION MOVING THROUGH SNE WITH SECONDARY
LINE DEVELOPING ALONG THE ACTUAL COLD FRONT TO THE WEST IN NEW YORK
STATE. ENVIROMNENT IS MOST FAVORABLE ACROSS CT INTO N RI WHERE
SBCAPES 2500 J/KG. HIGHLY SHEARED ENVIRONMENT ACROSS THE REGION
WITH 60-70 KT 0-6KM SHEAR.
DAMAGING WIND HAS BEEN MAIN THREAT THUS FAR BUT STILL HAVE TO WATCH
FOR LOW LEVEL ROTATION SOUTH OF THE WARM FRONT AS 0-1KM HELICITY
VALUES QUITE IMPRESSIVE. EXPECT LINE OF STORMS TO CONTINUE TO
INCREASE AS THEY MOVES EAST INTO SNE...ESPECIALLY SOUTH OF THE PIKE
WITH PARTICULAR FOCUS ACROSS CT INTO RI WHERE MAX INSTABILITY AXIS.
STORMS SHOULD EVEN HOLD TOGETHER INTO SE MA. ISOLD TORNADOES
POSSIBLE GIVEN IMPRESSIVE 0-1KM EHI VALUES. SEVERE WX THREAT WILL
CONTINUE N OF THE PIKE THROUGH THE AFTERNOON BUT INSTABILITY IS LESS
IN THIS REGION SO EXPECT GREATER FOCUS FURTHER SOUTH.
FROPA EXPECTED TO MOVE THRU SNE FROM WEST TO EAST 21-02Z FOLLOWED BY
WIND SHIFT TO NW AND DRYING CONDITIONS. A PERIOD GUSTY POST FRONTAL
NW WINDS LIKELY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
CLEARING SKIES OVERNIGHT WITH GUSTY NW WINDS GRADUALLY
DIMINISHING.
MON...MID LEVEL TROF MOVES EWD ACROSS NEW ENG WITH -20C AT 500 MB.
HOWEVER MOISTURE IS LIMITED SO DO NOT EXPECT ANYTHING MORE THAN SCT
CU DEVELOPING. 850 MB TEMPS 6-8C TRANSLATES TO MAXES LOW TO MID 70S
WHICH IS COOLER THAN MAV GUIDANCE AND SUPPORTED BY 2M TEMPS.
MON NIGHT...MID LEVEL TROF MOVES EAST AS HIGH PRES BUILDS OVER GT
LAKES. LIGHT NW FLOW EXPECTED WITH MOCLEAR SKIES. CHILLY NIGHT
WITH MAV/MET BLEND ACCEPTED FOR TEMPS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THIS PORTION OF THE FORECAST WILL FEATURE A BROAD MID LEVEL TROUGH
CENTERED OVER EASTERN CANADA...PLACING SOUTHERN NEW ENGLAND ON THE
PERIPHERY OF THE UNSEASONABLY STRONG COLD POOL ALOFT. 500 MB
TEMPERATURES EXPECTED TO APPROACH -20C MONDAY INTO TUESDAY. WHILE
THIS SHOULD SUPPLY SOME INSTABILITY...MOISTURE SEEMS TO BE LACKING.
AT THIS TIME...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM
EITHER MONDAY OR TUESDAY AFTERNOON. HOWEVER...DO NOT THINK COVERAGE
WILL BE ENOUGH TO WARRANT A MENTION IN THE FORECAST. ANY SHOWERS
WHICH DO FORM SHOULD BE SHORT-LIVED AND MAINLY ALONG AND NORTH OF
ROUTE 2 IN NORTHERN MA...AS WELL AS SOUTHERN NH.
06/00Z MODELS COMING INTO BETTER AGREEMENT WITH THE TIMING AND TRACK
OF A LOW PRESSURE SYSTEM WEDNESDAY NIGHT INTO THURSDAY. THERE ARE
STILL SOME MINOR DIFFERENCES THOUGH...SO FOLLOWED THE CONSENSUS TRACK
TO MINIMIZE THEM. THIS WILL LIKELY BRING A PERIOD OF RAIN TO MOST OF
OUR REGION LATE WEDNESDAY INTO EARLY THURSDAY WITH COOL TEMPERATURES
FOR JUNE. AT THIS TIME...THE BEST CHANCE FOR RAIN WILL BE WEDNESDAY
NIGHT AND WILL RUN WITH LIKELY POPS. HIGH TEMPERATURES ON THURSDAY
MAY STRUGGLE TO REACH 70 ACROSS PORTIONS OF THE REGION WITH NORTHEAST
WINDS AND LOW CLOUDS.
TEMPERATURES SHOULD RETURN TO MORE SEASONABLE LEVELS FRIDAY AND
SATURDAY. CONFIDENCE ON PRECIPITATION IS RATHER LOW...BUT AT THIS
TIME MUCH OF THIS PERIOD MAY BE DRY. DID INSERT SOME CHANCE POPS BY
SATURDAY AFTERNOON...AS THERE IS A SHORTWAVE APPROACHING.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...A LINE OF THUNDERSTORMS WILL MOVE THROUGH DURING 18Z
TO 00Z. THE LINE HAS A HISTORY OF MVFR CIGS AND VSBYS...WITH BRIEF
IFR IN HEAVIER DOWNPOURS. WITH STRONG WINDS ALOFT TO TAP...THERE WILL
ALSO BE A RISK OF DAMAGING WIND GUSTS OF THROUGH THE EVENING.
LINGERING IFR IN FOG/STRATUS OVER NANTUCKET WILL BREAK TOWARD EVENING
AS THE LINE OF THUNDERSTORMS APPROACHES.
KBOS...VFR CONDITIONS MID AFTERNOON...THEN MVFR/IFR IN THUNDERTORMS
AS NOTED ABOVE. GUSTY SW WINDS LEADING THE STORMS WITH POTENTIAL
WESTERLY GUSTS TO 50 KNOTS IMMEDIATELY AHEAD OF ANY THUNDERSTORMS
AFTER 20Z.
TONIGHT...SHOWERS/TSTMS MOVE OFFSHORE AROUND 00Z-03Z. WINDS WILL
SHIFT TO WEST NORTHWEST WITH CIGS/VSBYS IMPROVING TO VFR. HIGH
CONFIDENCE.
MONDAY...VFR. LOW CONFIDENCE FOR MVFR CIGS IN ISOLATED AFTERNOON
SHOWERS...MOSTLY IN NH AND NORTHERN MASS.
MONDAY NIGHT...HIGH CONFIDENCE VFR.
OUTLOOK...TUESDAY THROUGH THURSDAY...
TUESDAY...HIGH CONFIDENCE FOR VFR. LOW CONFIDENCE FOR MVFR IN
ISOLATED AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS.
WEDNESDAY...MODERATE CONFIDENCE CONDITIONS LOWERING TO MVFR IN
SCATTERED RAIN...ESPECIALLY DURING THE AFTERNOON AND EVENING FROM SW
TO NE. MVFR/IFR WEDNESDAY NIGHT IN AREAS OF RAIN. IFR MOST LIKELY
TOWARD THE SOUTH COAST.
THURSDAY...MODERATE CONFIDENCE MVFR. RAIN ENDING FROM W TO E. LOW
CONFIDENCE IFR ALONG EAST COAST OF MA AS WELL AS SOUTHEAST MA AND
PORTIONS OF RI IN THE MORNING.
&&
.MARINE...
WE CONTINUED SCA INTO TONIGHT FOR ALL WATERS. PREFRONTAL SW GUSTS
TO 25-30 KT SOUTH COASTAL WATERS WILL SHIFT TO NW THIS EVENING WITH
POTENTIAL FOR POST FRONTAL G25 KT THRU ABOUT 06Z THEN WINDS
DIMINISHING. SEAS OVER OUTER WATERS WILL REMAIN 5 FT OR GREATER
INTO MONDAY. WINDS BELOW SCA MON AND MON NIGHT.
OUTLOOK...TUESDAY THROUGH THURSDAY...
RELATIVELY LIGHT WINDS AND SEAS TUESDAY INTO WEDNESDAY AS HIGH
PRESSURE BUILDS ACROSS THE WATERS. ANOTHER LOW PRESSURE APPROACHES
FROM THE SOUTHWEST LATE WEDNESDAY INTO THURSDAY. SOME POTENTIAL FOR A
BRIEF PERIOD OF GALE FORCE GUSTS LATE WEDNESDAY NIGHT INTO THURSDAY.
A SMALL CRAFT ADVISORY MAY BE REQUIRED AT A MINIMUM DURING THAT TIME.
&&
.EQUIPMENT...
THE BLUE HILL NOAA WEATHER RADIO IS ON THE AIR...BUT BEING MONITORED
DUE TO CONTINUED COMMUNICATIONS ISSUES.
BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK.
BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A
VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS
NOT KNOWN AT THE MOMENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ230>234-236-
251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-250-
254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BELK/EVT
AVIATION...WTB/BELK
MARINE...KJC/EVT
EQUIPMENT...Hazardous weather outlook, Jun 6, 11:49 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1149 AM EDT SUN JUN 6 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-071600- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1149 AM EDT SUN JUN 6 2010 ...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-071600- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 1149 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE LATE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>234-254>256-071600- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1149 AM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT FROM ANY STRONG STORMS WILL BE SQUALLY WINDS AND CHAOTIC SEAS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A WATERSPOUT CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-235>237-250-251-071600- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1149 AM EDT SUN JUN 6 2010 ...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 6, 1:15 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 115 PM EDT SUN JUN 6 2010 MAZ003-004-008>011-061745- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 115 PM EDT SUN JUN 6 2010 AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF HUNTINGTON TO BLANDFORD...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF NORTHAMPTON TO 16 MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 55 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...EASTHAMPTON... WESTFIELD...NORTHAMPTON...HOLYOKE...WEST SPRINGFIELD...SOUTH HADLEY...GRANBY...CHICOPEE...SPRINGFIELD...LUDLOW...BELCHERTOWN... WILBRAHAM AND WARE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4232 7218 4207 7241 4209 7301 4234 7281 FIELD
Special weather statement, Jun 6, 1:41 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT SUN JUN 6 2010
CTZ002-003-MAZ009-011-061845-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
141 PM EDT SUN JUN 6 2010
AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THE NEW YORK...CONNECTICUT BORDER ABOUT
25 MILES WEST OF TORRINGTON...OR 36 MILES WEST OF CANTON. THE STORM
WAS RACING EAST AT 60 MPH. THE NATIONAL WEATHER SERVICE IN TAUNTON
IS MONITORING THIS STORM CLOSELY AS IT HEADS TOWARD NORTHERN
HARTFORD COUNTY IN CONNECTICUT AND SOUTHERN HAMPDEN COUNTY IN
MASSACHUSETTS.
* SOME LOCATIONS AFFECTED INCLUDE...CANTON...SIMSBURY...GRANBY...
SOUTHWICK...EAST GRANBY...WINDSOR LOCKS...SUFFIELD...AGAWAM...
ENFIELD...LONGMEADOW...ELLINGTON...SPRINGFIELD...EAST LONGMEADOW...
SOMERS...HAMPDEN...WILBRAHAM...STAFFORD SPRINGS...STAFFORD...PALMER
AND MONSON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.
&&
LAT...LON 4202 7302 4220 7233 4194 7222 4179 7302
4180 7302 4181 7295 4183 7294 4186 7297
4189 7296 4190 7292 4197 7290 4196 7303
FIELDLocal storm report, Jun 6, 2:12 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ROWE 42.70N 72.90W
06/06/2010 FRANKLIN MA AMATEUR RADIO
SEVERAL 4 INCH DIAMETER LIMBS DOWN AT ROWE HORSE FARM.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
NELSON ROAD - TREES AND WIRES DOWN BLOCKING TRAFFIC.
0142 PM NON-TSTM WND DMG DUBLIN 42.92N 72.07W
06/06/2010 CHESHIRE NH AMATEUR RADIO
WIRES DOWN ON HARRISVILLE ROAD.
&&
KABLocal storm report, Jun 6, 2:26 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ROWE 42.70N 72.90W
06/06/2010 FRANKLIN MA AMATEUR RADIO
SEVERAL 4 INCH DIAMETER LIMBS DOWN AT ROWE HORSE FARM.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
NELSON ROAD - TREES AND WIRES DOWN BLOCKING TRAFFIC.
0142 PM NON-TSTM WND DMG DUBLIN 42.92N 72.07W
06/06/2010 CHESHIRE NH AMATEUR RADIO
WIRES DOWN ON HARRISVILLE ROAD.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON TOLMAN POND ROAD.
0213 PM TSTM WND DMG GREENFIELD 42.95N 71.85W
06/06/2010 HILLSBOROUGH NH AMATEUR RADIO
WIRES AND TREES DOWN.
0218 PM TSTM WND DMG WINDSOR LOCKS 41.93N 72.66W
06/06/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON CENTER STREET.
&&
KABLocal storm report, Jun 6, 3:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG ROWE 42.70N 72.90W
06/06/2010 FRANKLIN MA AMATEUR RADIO
SEVERAL 4 INCH DIAMETER LIMBS DOWN AT ROWE HORSE FARM.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON TOLMAN POND ROAD.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON CABOT ROAD.
0142 PM NON-TSTM WND DMG DUBLIN 42.92N 72.07W
06/06/2010 CHESHIRE NH AMATEUR RADIO
WIRES DOWN ON HARRISVILLE ROAD.
0142 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/06/2010 CHESHIRE NH AMATEUR RADIO
NELSON ROAD - TREES AND WIRES DOWN BLOCKING TRAFFIC.
0213 PM TSTM WND DMG GREENFIELD 42.95N 71.85W
06/06/2010 HILLSBOROUGH NH AMATEUR RADIO
WIRES AND TREES DOWN.
0218 PM TSTM WND DMG WINDSOR LOCKS 41.93N 72.66W
06/06/2010 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON CENTER STREET.
0242 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/06/2010 HARTFORD CT AMATEUR RADIO
TREES DOWN ACROSS COTTAGE ROAD.
0254 PM TSTM WND DMG MONSON 42.10N 72.31W
06/06/2010 HAMPDEN MA AMATEUR RADIO
TREE ACROSS TOWN FARM ROAD.
0300 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
06/06/2010 HAMPDEN MA TRAINED SPOTTER
TREE WENT THROUGH THE ROOF OF A HOUSE ON SUMMER DRIVE.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:00 PM EDT | Special Weather Statement | BOX | 45 min | |
| Jun 6, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 51 min |
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 26 min |
| Jun 6, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 33 min |
| Jun 6, 3:13 PM EDT | Tornado Warning | BOX | Capitol Planning Region | 29 min |
| Jun 6, 3:21 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 24 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.